MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406S0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on an image received from the distributor on april 3, 2024, which presented a fracture of the core wire along with stretched coil wraps and bend damage in the distal tip.Product was not received for evaluation at the time of this report; therefore, no physical analysis could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the dfu, instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that handling factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: it was reported that: during procedure, technician open sterile pack and hand over the wire to the physician.Before insertion and while purging he realize that the wore tip is completely damaged.Additional information received march 13, 2024: question: when did the damage occur? answer: during removal of the wire from the hoop question: what is meant by while purging'? answer: flushing with normal saline quesion: can you confirm the issue occurred prior to use, no patient contact? answer: prior to use question: was there damage noted to the packaging or product prior to opening the package? answer: no.
 
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to correct the brand name in section d1 and the model number, catalog number and primary unique device identifier (udi) number in section d4.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key19080762
Report Number2126666-2024-00027
Device Sequence Number17649800
Product Code DQX
UDI-Device Identifier08714729887607
UDI-Public(01)08714729887607(17)260730(10)7860188
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model NumberH74939406S0
Device Catalogue NumberH74939406S0
Device Lot Number7860188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale